Ask a doctor

Little Bumps All over Face After IPL Treatment

I have tiny little bumps all over my face after receiving my first IPL treatment almost a week ago. It's more severe on the forehead area. It started surfacing the day after the treatment. It's not itchy in other areas except on my forehead. If I leave it alone, it's fine. But when my bangs touch it, it causes it to itch so I have my bangs pinned back. Also, I am taking metronidazole. I started taking it the day after my IPL treatment. Maybe it's the medication that's causing it?

Doctor Answers (1)

Bumps on the face after IPL treatment

+1

From your photo these appear to be acne, whiteheads and blackheads primarily plus some red papules.  An acne breakout is not a side effect of IPL.  In fact IPL can be used to treat certain forms of acne and rosacea.  Were you applying any heavy moisturizers or sunscreens after the treatment as those can make you break out.

Sunscreens are essential after IPL to prevent side effects like pigmentation changes however if you are prone to acne, you need to use an oil free noncomedogenic sunscreen.

Consult with your dermatologist regarding treating the acne breakout.  Metronidazole is excellent for rosacea but not great for comedonal (whitehead, blackhead) type acne.  Retinoids like Retin A or differin are better but can flare your rosacea.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...